A Log-Linear Homotopy Approach to Initialize the Parameterized Expectations Algorithm
In this paper I present a proposal to obtain appropriate initial conditions while solving general equilibrium rational expectations models with the Parameterized Expectations Algorithm. The proposal is based on a log-linear approximation for the model under study, so that it can be a particular variant of the homotopy approach. The main advantages of the proposal are: (i) it guarantees the ergodicity of the initial time series used as an input to the Parameterized Expectations Algorithm; (ii) it performs well in regard to the speed of convergence when compared to some homotopy alternatives; (iii) it is easy to implement. The claimed advantages are successfully illustrated in the framework of the Cooley and Hansen (1989) model with indivisible labor and money demand motivated via a cash-in-advance constraint, as compared to a procedure based on the standard implementation of homotopy principles.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 24 (2004)
Issue (Month): 1 (08)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/10614/PS2|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Paul McNelis & John Duffy, 1998.
"Approximating and Simulating the Stochastic Growth Model: Parameterized Expectations, Neural Networks, and the Genetic Algorithm,"
GE, Growth, Math methods
9804004, EconWPA, revised 04 May 1998.
- Duffy, John & McNelis, Paul D., 2001. "Approximating and simulating the stochastic growth model: Parameterized expectations, neural networks, and the genetic algorithm," Journal of Economic Dynamics and Control, Elsevier, vol. 25(9), pages 1273-1303, September.
- Mark J. Jensen, 1995.
"A Homotopy Approach to Solving Nonlinear Rational Expectation Problems,"
- Jensen, Mark J, 1997. "A Homotopy Approach to Solving Nonlinear Rational Expectation Problems," Computational Economics, Springer;Society for Computational Economics, vol. 10(1), pages 47-65, February.
- Eaves, B. Curtis & Schmedders, Karl, 1999. "General equilibrium models and homotopy methods," Journal of Economic Dynamics and Control, Elsevier, vol. 23(9-10), pages 1249-1279, September.
- Albert Marcet & Guido Lorenzoni, 1998. "The Parameterized Expectations Approach: Some Practical Issues," QM&RBC Codes 128, Quantitative Macroeconomics & Real Business Cycles.
- Marimon, Ramon & Scott, Andrew (ed.), 1999. "Computational Methods for the Study of Dynamic Economies," OUP Catalogue, Oxford University Press, number 9780198294979, December.
- Albert Marcet & David A. Marshall, 1994.
"Solving nonlinear rational expectations models by parameterized expectations: convergence to stationary solutions,"
Working Paper Series, Macroeconomic Issues
94-20, Federal Reserve Bank of Chicago.
- Albert Marcet & David A. Marshall, 1994. "Solving nonlinear rational expectations models by parameterized expectations: convergence to stationary solutions," Discussion Paper / Institute for Empirical Macroeconomics 91, Federal Reserve Bank of Minneapolis.
- Albert Marcet & David A. Marshall, 1994. "Solving nonlinear rational expectations models by parameterized expectations: Convergence to stationary solutions," Economics Working Papers 76, Department of Economics and Business, Universitat Pompeu Fabra.
- Alfonso Novales & Emilio Dominguez & Javier J. Perez & Jesus Ruiz, 1998. "Solving Non-linear Rational Expectations Models By Eigenvalue-Eigenvector Decompositions," QM&RBC Codes 124, Quantitative Macroeconomics & Real Business Cycles.
When requesting a correction, please mention this item's handle: RePEc:kap:compec:v:24:y:2004:i:1:p:59-75. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.